Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 4, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Apr 14, 2025, 4:28 AM EDT for Georgetown County, Horry County, South Carolina; Brunswick County, New Hanover County, Pender County, North Carolina. It took effect at Apr 14, 2025, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2025, 4:28 AM EDT (08:28 UTC)
- In effect from
- Apr 14, 2025, 6:00 AM EDT
- Expired
- Apr 14, 2025, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 3 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
980 WHUS42 KILM 140828 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 428 AM EDT Mon Apr 14 2025 NCZ106-108-110-SCZ054-056-142000- /O.NEW.KILM.BH.S.0004.250414T1000Z-250415T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Brunswick- Coastal Horry-Coastal Georgetown- 428 AM EDT Mon Apr 14 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore current with Moderate Risk of rip currents for beaches of Horry County north of Myrtle Beach and all Brunswick County beaches. * WHERE...In North Carolina, Coastal Pender County, Coastal New Hanover County and Coastal Brunswick County west of Ocean Isle Beach. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
2 follow-up statements
763 WHUS42 KILM 141930 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 330 PM EDT Mon Apr 14 2025 NCZ106-108-110-SCZ054-056-150000- /O.CON.KILM.BH.S.0004.000000T0000Z-250415T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Brunswick- Coastal Horry-Coastal Georgetown- 330 PM EDT Mon Apr 14 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents for the beaches of Horry County north of Myrtle Beach and all Brunswick County beaches. * WHERE...In North Carolina, Coastal Pender, Coastal New Hanover and Coastal Brunswick Counties. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
907 WHUS42 KILM 142346 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 746 PM EDT Mon Apr 14 2025 NCZ106-108-110-SCZ054-056-150100- /O.EXP.KILM.BH.S.0004.000000T0000Z-250415T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Brunswick- Coastal Horry-Coastal Georgetown- 746 PM EDT Mon Apr 14 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 14, 3:05 AM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 14, 3:05 AM EDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 305 AM EDT Mon Apr 14 2025 .SYNOPSIS... High pressure will maintain control into Tuesday before a cold front pushes through late on Tuesday. Light showers may accompany the frontal passage, mainly in the Cape Fear region. Cool and dry high pressure follows behind the cold front through midweek before it moves offshore on Thursday, bringing a warmup for late in the week. && .NEAR TERM /THROUGH TONIGHT/... After a cool start thanks to radiational conditions and the cooler residual air mass things will warm up nicely today. Highs are expected to rise quickly into the lower to middle 80s due to a warm somewhat arid flow from a deep westerly pattern developing. Breezy conditions will remain in place through early Tuesday with lows only dropping into the lower 60s perhaps not even that with the mixed boundary layer. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Stacked low in southern Canada will provide the weeks only weather excitement, in the form of a weakening, moisture starved cold front Tue afternoon. Westerly flow ahead of the front will limit moisture return, meaning the only source of moisture will be what arrives with the front, after crossing the mountains. Not a good setup for any type of significant moisture, even with the front passing around peak heating. Expect there will be a few showers with the front, precipitable water briefly surges near the 90th percentile. A few areas, mainly across coastal SE NC, will probably measure a couple hundredths, but the majority of the forecast area will remain dry. Lightning also seems like a stretch given the moisture profiles. It will be hard to get much ice in the clouds given the dry/stable layer above 10k ft. Once the front pushes offshore, taking any meager showers with it, deep northwest flow sets up, ensuring an abundance of dry air. Cooler air moves in behind the front dropping temperatures below normal Wed and Wed night. Tue night lows end up near normal thanks to winds/mixing. Forecast soundings Wed show a profile where guidance is always too high with respect to dewpoint/rh. Combine this with 20-25 kt winds at the top of the mixed layer and Wed could be a day with fire weather concerns, especially given the limited rainfall with the previous days front. Something to keep an eye on. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Pretty benign weather through the end of the week into the start of next week. Pattern aloft remains amplified with broad 5h trough axis offshore Thu morning which then yields to a 5h ridge building over the Deep South, eventually expanding over the Southeast for the weekend. At the surface high pressure will remain the dominant feature, first centered west of the area then drifting east, ending up offshore Fri. Neutral advection Thu into Fri will transition to warm advection on Fri as the high exits east, leading to an extended period of warm advection, pushing temperatures well above normal. Despite the low level southerly flow, the flow aloft remains west to northwest, preventing any deep moisture return, leading to a stretch of warm and dry weather for the region. && .AVIATION /07Z MONDAY THROUGH FRIDAY/... High confidence in VFR and dry weather through the entire 0600 UTC taf forecast. LLWS is expected late in the forecast as wind fields increase in force. Extended Outlook...High confidence in VFR through the duration of the week. Low-level wind shear is likely Monday night as WSW winds aloft strengthen. && .MARINE... Through Tonight... Winds and seas will increase today and tonight as a strong southwest flow develops. Wind speeds grow to a range of 20-25 knots later tonight with significant seas of 4-6 feet. Confidence has increased sufficiently to raise a small craft advisory for the NC waters beginning this evening and continuing at least for now into Tuesday afternoon. Tuesday through Friday... Strong southwest flow ahead of a cold front crossing the water Tue evening may lead to a period of Small Craft Advisory conditions later Tue. Once the offshore flow in the wake of the front develops, seas will drop below SCA thresholds pretty quick. Offshore flow weakens on Wed, becoming northerly Wed night and Thu. Lack of any gradient will keep speeds under 10 kt as early as later Wed. Sea breeze on Thu will lead to some nearshore enhancement as general winds become light and variable with the ridge axis overhead. High shifts offshore Fri with southerly flow setting up. Weak gradient will keep speeds under 10 kt, although once again a sea breeze will result in some nearshore enhancement. Seas 4-6 ft into Tue evening with a southerly wind wave being dominant. Seas drop to 2-3 ft Wed morning due to offshore flow then remain 2 ft or less through Fri. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...None. SC...None. MARINE...None. && NEAR TERM...SHK SHORT TERM...III LONG TERM...III AVIATION...SHK MARINE...III/SHK
Hazardous weather outlook, Apr 14, 3:15 AM EDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 315 AM EDT Mon Apr 14 2025 NCZ087-096-099-105>109-SCZ017-023-024-032-033-039-055-056-058-059- 150715- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown- Coastal Georgetown-Central Horry-Northern Horry- 315 AM EDT Mon Apr 14 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-SCZ054-150715- Coastal Brunswick-Coastal Horry- 315 AM EDT Mon Apr 14 2025 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-150715- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 315 AM EDT Mon Apr 14 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT TUESDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Small Craft Advisory conditions are likely late Monday through early Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-150715- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 315 AM EDT Mon Apr 14 2025 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Small Craft Advisory conditions are likely late Monday through early Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:09 AM EDT | Small Craft Advisory | ILM | 41 hr |
Nearby
Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in South Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.